MAUDE Adverse Event Report: COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G56194
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported while guiding the wire to the target vessel, the tip lodged itself in a small branch.While pulling the wire back, the wire was felt to be elongating.After three hours the wire was retrieved with a 5fr brite tip sheath coaxially with a 2.6fr cxi catheter.The procedure was completed successfully.The devices and their components were examined after removal and the "spring-like" wire tip was visually confirmed to be elongated/unwound.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control, and visual inspection of the returned device was conducted during the investigation.The reported used device was returned to cook inc.For evaluation.The length of the unraveled coil was 50.5 cm long.The coil was not separated.There was a kink located at approximately 18.5 cm from the distal end of the device (not including the unraveled portion).There was mandril separation.Measurements could not be taken for comparison as the wire was received in a severely damaged and elongated condition.A root cause is unable to be determined.Potentially patient anatomy, manufacturing errors, user technique, etc.Could have contributed to this event.In addition, separation most likely caused the difficulty experienced during retraction of the wire guide.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no notable gaps in production or processing controls were noted.The device history record for lot number 8199415 was reviewed.No non-conformances related to the reported failure mode were noted.A search of our complaint records indicates one similar complaint from the same lot.This failure will continue to be trended, however, at this time, there is no indication from the device history record that there is nonconforming product in the field.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information was reported since the submission of the initial report on 06/14/2018.

Brand Name
TURBO-JECT POWER INJECTABLE
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7600332
Report Number1820334-2018-01719
Device Sequence Number16550215
Product Code LJS
UDI-Device Identifier00827002561946
UDI-Public(01)00827002561946(17)191016(10)8297294
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56194
Device Catalogue NumberUPICDS-5.0-CT-OTW-ST-1110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2018
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer08/15/2018
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1